PENTUSS Syrup

Cough Syrup

Composition:

Each 5mL of PENTUSS syrup contains: diphenhydramine 14.08mg, ammonium chloride 138mg, sodium citrate 57.3mg and menthol 0.5mg.

Description:

PENTUSS is the brand name for the antitussive, anti-allergic and expectorant formulation that addresses cold, symptoms caused by allergic reactions and cough. This combination suppresses too much coughing and thins the mucus and promotes easy airway clearance.

Diphenhydramine is an antihistamine, whose mechanism of action involves inverse agonism of the histamine H1 receptor. It belongs to the class of first-generation antihistamines. Diphenhydramine relieves major allergic reactions such as running nose, sneezing and itching. It crosses the blood-brain barrier to act on the CNS and induce drowsiness.

Ammonium chloride is a potent expectorant, which reduces the mucus viscosity and thins it. It increases the mucus secretion in the respiratory tract and eases the expectoration.

Sodium citrate is the mucolytic agent that breaks down the hard phlegm and eases its elimination. Menthol relieves the non-productive cough and soothes the throat pain that is caused due to frequent coughing.

Indications:

  • Colds
  • Allergic rhinitis
  • Pollen allergy
  • Angioedema
  • Sneezing
  • Coughing
  • Itchy and watery red eyes
  • Runny or blocked nose
  • Upper respiratory tract infection

Dosage and Administration:

As directed by the physician

Contraindication:

Syrup is contraindicated in patients with hypersensitivity towards the ingredients of this formulation.

Adverse effects:

Adverse effects of this medicine are headache, dizziness, dry mouth, nausea, vomiting, diarrhea and GI disturbances.

Precaution:

There are no sufficient and well-controlled studies when it comes to diphenhydramine, ammonium chloride, sodium citrate and menthol administration in pregnant women and nursing mothers. Therefore, if you are pregnant or nursing, discuss with your doctor about your condition before taking this medicine.

Presentation:

PENTUSS syrup is available in 100mL bottle with box.

Disclaimer:

The medical information on this website is provided as an information resource only. The information on this website is not intended to be a substitute for professional medical advice, diagnosis or treatment. Always seek the advice of your physician or other qualified health provider or a medical practitioner with any questions you may have regarding a medical condition, or to assist in understanding any information or in applying information, that you might have come across, on this website. Please note that it dangerous to take any medication without doctor’s prescription or professional advice from a registered health practitioner. Make sure to follow the instructions of physician/doctor/ registered medical practitioner before using this medicine. Medical and health information changes constantly. Therefore, the information provided on this website should not be considered current, complete or exhaustive. Please consult your healthcare provider, before coming to any conclusions with respect to your health condition or for guidance about a specific medical condition. The allopathic medicine as per the law in India must be sold by retail pharmacies holding valid trading drug license only.

Keep the medicines out of the children’s reach. This product is to be stored as recommended. Do not exceed the recommended dosage. Do not use this information in place of a visit, consultation or advice of your healthcare providers.

Top